MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 3-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number K832H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2018 and suture was used.The suture was broken when tying a knot with an instrument.The surgeon commented that he tied with usual force.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: it was reported: suture breakage.Ten unopened samples of product code k832, lot # lej461 were returned for analysis.The issue sample was not received for analysis.During the visual inspection of ten unopened samples, no defects were observed on the packets.The samples were opened and the swage and attachment area were noted to be as expected.The sutures were examined along of strand and no defects or damage was noted.A functional test was performed on the samples and the tensile force met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no suture breakage was observed and the tested sample meet the finished goods requirements.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.

Brand Name
SILK SUTURE 30"(75CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8231746
Report Number2210968-2019-78292
Device Sequence Number16420672
Product Code GAP
UDI-Device Identifier10705031044364
UDI-Public10705031044364
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberK832H
Device Lot NumberLEJ461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer01/24/2019
01/30/2019
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date01/29/2019
02/26/2019
Patient Sequence Number1